Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 25, 2011, 9:19 PM EDT for Warren County, Pennsylvania. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 9:19 PM EDT (01:19 UTC)
- Expired
- May 25, 2011, 10:15 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Warren County, PA
The radar
The Buffalo radar (KBUF), 130 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:47 PM EDT | TSTM WND DMG | Spring Creek, PA | NUMEROUS TREES DOWN |
| May 25, 10:17 PM EDT | TSTM WND DMG | Spring Creek, PA | NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208
WUUS51 KCTP 260119
SVRCTP
PAC123-260215-
/O.NEW.KCTP.SV.W.0082.110526T0119Z-110526T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
919 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 1015 PM EDT
* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
PANAMA TO ELGIN TO HYDETOWN...MOVING EAST AT 35 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLUMBUS AROUND 935 PM EDT...
SPRING CREEK AROUND 940 PM EDT...
LOTTSVILLE AND GRAND VALLEY AROUND 945 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4200 7892 4185 7891 4183 7893 4183 7895
4162 7896 4162 7952 4163 7962 4200 7961
TIME...MOT...LOC 0119Z 263DEG 32KT 4222 7982 4189 7976
4160 7991
$$
FORECASTER: LA CORTE1 follow-up statement
031
WWUS51 KCTP 260148
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 PM EDT WED MAY 25 2011
PAC123-260215-
/O.CON.KCTP.SV.W.0082.000000T0000Z-110526T0215Z/
WARREN PA-
948 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR WARREN COUNTY...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF BEAR LAKE TO LOTTSVILLE TO
ENTERPRISE...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUGAR GROVE AROUND 955 PM EDT...
YOUNGSVILLE AND TIDIOUTE AROUND 1000 PM EDT...
RUSSELL AROUND 1010 PM EDT...
WARREN AND CHAPMAN STATE PARK AROUND 1015 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN CRAWFORD
COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4200 7892 4185 7891 4183 7893 4183 7895
4162 7896 4162 7952 4163 7962 4200 7961
TIME...MOT...LOC 0147Z 263DEG 32KT 4225 7949 4192 7943
4163 7958
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:07 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 25, 8:07 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 807 PM EDT WED MAY 25 2011 .SYNOPSIS... A WEAKENING UPPER-LEVEL TROUGH WILL AFFECT OUR REGION THURSDAY WITH AN INCREASED CHANCE OF THUNDERSTORMS. THE FLOW ABOUT THE MASSIVE RIDGE OVER THE WESTERN ATLANTIC WILL KEEP THE CHANCE OF THUNDER IN THE FORECAST INTO SATURDAY. THE RIDGE RETROGRADES OVER THE EASTERN UNITED STATES AND A MASSIVE UPPER HIGH MOVES OVER THE REGION. A 5940M HIGH DEVELOPS LATER IN THE WEEKEND. THE FIRST HEAT EPISODE OF THE SUMMER COULD BEGIN LATER THIS MEMORIAL WEEKEND AND INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHALLOW AND RELATIVELY HIGH-BASED...FAIR WEATHER CU HAVE DISSIPATED...LEAVING GENERALLY CLEAR SKIES ACROSS PRACTICALLY THE ENTIRE CWA EARLY THIS EVENING. LINE OF STRONG TO SEVERE TSRA HAS BOWED OUT/ACCELERATED ACROSS FAR NERN OHIO DURING THE PAST HOUR...AND WILL TRACK EAST AT 30-35 MPH REACHING EXTREME WESTERN WARREN COUNTY RIGHT AROUND 02Z. INCREASING 925-850 MB THETA-E ADVECTION AHEAD OF THIS LINE SHOULD MAINTAIN ITS INTENSITY THROUGH ABOUT 03Z BEFORE THE TSRA GRADUALLY WEAKEN IN THE COOLER/MORE STABLE BOUNDARY LAYER NEAR AND TO THE EAST OF KBFD AND KDUJ. INCREASED CHCS FOR CONVECTION RIGHT UP TO AROUND 100 PERCENT IN THE 03-06Z TIME-FRAME ACROSS THE NW ZONES...THEN MAINTAINED THE PREVIOUS SHIFT'S THINKING OF MAINLY SCTD SHOWERS/TSRA THROUGH THE LATE NIGHT HOURS. SPC'S LATEST TORNADO WATCH 372 VALID UNTIL 01Z HAS BEEN EXTENDED EAST TO INCLUDE EXTREME NWRN PENN - ERIE AND CRAWFORD COUNTIES. A FEW STRONG TO SEVERE TSRA EMBEDDED IN THIS LINE COULD BLEED OVER THE WATCH AREA AND INTO WARREN/MCKEAN COUNTIES BETWEEN 02-03Z. SKIES SHOULD STAY CLEAR EARLY TONIGHT ACROSS THE SE HALF OF THE CWA...FOLLOWED BY INCREASING CLOUDS WITH A CHANCE FOR A FEW SHOWERS/TSRA MAINLY TO THE NORTH OF A LINE FROM KJST...TO KAOO AND KSEG. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE PLUME OF DEEPER MOISTURE MOVES OVER OUR REGION TOMORROW. WE ARE FORECAST TO HAVE STRONG SOUTH-SOUTHWEST WINDS AND CAPE IN THE 1200 TO 1800 JKG-1 RANGE. THERE SHOULD BE SOME THUNDERSTORMS DEVELOPING ON THURSDAY. GUIDANCE AND ENSEMBLES IMPLY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY MOVING WEST TO EAST BY MID AFTERNOON INTO THE EVENING HOURS. THE SREF POPS ARE NOT VERY HIGH AND ROLLED BACK POPS A BIT IN EASTERN AREAS. STILL...IT SHOULD BE A FAIRLY WARM AND HUMID DAY WITH BETTER SOUTHERLY FLOW. WILL HAVE TO MONITOR EVOLUTION AND POTENTIAL FOR SEVERE WEATHER ON THURSDAY AFTERNOON. SPC HAS MOST OF CENTRAL AND WESTERN PA IN SLIGHT RISK ON THURSDAY. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... BY SATURDAY DEEPEST TROF BACK TOWARDS THE PAC NW WITH LONG SW FETCH ALL THE WAY TOWARDS GREAT LAKES WITH SE RIDGING. THIS WILL KEEP THE AREA IN A MILD TEMPERATURE PATTERN AND ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. BIG CHANGES BEGIN ON SUNDAY AS PAC NW TROUGH MOVES E AND DEEPENS OVER ROCKIES AND A STRONG RIDGE DEVELOPS OVER THE OHIO VALLEY. THIS WILL BRING A SEVERAL DAY BREAK IN THE PRECIPITATION AND A REAL TASTE OF SUMMER TIME TEMPERATURES NEXT WEEK. SOME INDICATION THAT RIDGE WILL RETROGRADE MIDDLE OF NEXT WEEK /TO THE MORE CLIMO FAVORED SW/ AS A COOLER AND DRIER NW FLOW SETTLES IN. IN ANY CASE A WELCOME DRYING TREND IS ON THE HORIZON. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS PREVAIL ACROSS CWA EARLY THIS EVENING. MAIN CONCERN FOR EARLY PORTION OF TAF PERIOD IS APPROACHING LINE OF STRONG TO SEVERE TSRA ACROSS FAR NERN OHIO. THESE WILL MAINTAIN THEIR STRENGTH FOR A COUPLE MORE HOURS AS THEY TRACK EAST AT 30-35 MPH...BUT SHOULD BE GRADUALLY WEAKENING AS THEY APPROACH KBFD/KDUJ BETWEEN 02Z-04Z. OTHERWISE...EXPECT SOME AREAS OF MVFR HAZE AND GROUND FOG TO DEVELOP /WITH A FEW PLACES DIPPING TO IFR FOR A SHORT TIME/ OVERNIGHT. THESE WILL BURN OFF SHORTLY AFTER SUNRISE THURSDAY. THUNDERSTORM RISK INCREASES FOR THURSDAY AFTERNOON...WITH SCATTERED CONVECTION DEVELOPING. BUT MAINLY VFR FLYING RULES DURING THE DAY...OUTSIDE OF ANY THUNDERSTORMS. OUTLOOK... THUR...LOW CIGS PSBL CNTRL/EAST EARLY IN FOG/HAZE. SCT TSRA AFT 19Z. FRI-SAT...AM FOG AREAS MVFR/IFR. ISOLD AFTERNOON TSRA. SUN-MON...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/LAMBERT NEAR TERM...LAMBERT SHORT TERM...GRUMM LONG TERM...GARTNER AVIATION...GRUMM/RXR
Hazardous weather outlook, May 25, 8:58 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 858 PM EDT WED MAY 25 2011 PAZ004-005-010-261200- WARREN-MCKEAN-ELK- 858 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY TONIGHT AS A LINE OF STORMS RACES EAST FROM ERIE AND CRAWFORD COUNTIES. A GRADUAL DECREASE IN STORM SEVERITY CAN BE EXPECTED AS THEY MOVE EAST OF A LINE FROM BRADFORD TO KANE AFTER 11 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN THURSDAY AFTERNOON. PAZ006-011-012-017-018-024-025-033-034-261200- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA- BLAIR-SOMERSET-BEDFORD- 858 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW...AS A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS FAR NORTHWESTERN PENNSYLVANIA MOVES SOUTHEAST AND WEAKENS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON. PAZ019-026>028-035>037-041-042-045-046-049>053-056>059-063>066- 261200- SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 858 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THIS IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND AGAIN ON FRIDAY. LAMBERT
In the hours before
Special weather statement, May 25, 8:10 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
810 PM EDT WED MAY 25 2011
PAZ004-260200-
WARREN PA-
810 PM EDT WED MAY 25 2011
...A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS NEAR THE
PENNSYLVANIA...OHIO STATE LINE WILL AFFECT WESTERN WARREN COUNTY
BETWEEN 920 PM AND 10 PM EDT...
AT 801 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
EXTREME NORTHEASTERN OHIO...JUST TO THE WEST OF CONNEAUT AND ANDOVER
OHIO. THE LINE OF THUNDERSTORMS WAS MOVING RAPIDLY TO THE EAST AT 45
MPH.
WIND GUSTS BETWEEN 50 AND 55 MPH...AND PEA TO PENNY SIZE HAIL ARE
POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR SPRING CREEK
AROUND 930 PM...SUGAR GROVE AROUND 945 PM AND RUSSELL AROUND 1000 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.
LAT...LON 4200 7905 4196 7906 4176 7932 4162 7946
4162 7961 4163 7962 4197 7962 4200 7961
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:10 PM EDT | Special Weather Statement | CTP | Warren | 110 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 61 min |
| May 25, 10:40 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 80 min |
| May 25, 11:10 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, McKean, Potter | 65 min |
| May 25, 11:24 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Tioga | 66 min |
| May 25, 11:55 PM EDT | Special Weather Statement | CTP | Clinton, Tioga | 80 min |
| May 26, 12:13 AM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 62 min |
| May 26, 1:26 AM EDT | Special Weather Statement | CTP | Lycoming | 64 min |
| May 26, 2:25 AM EDT | Special Weather Statement | CTP | Sullivan | 50 min |
| May 26, 3:09 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 36 min |
| May 26, 3:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 56 min |
| May 26, 3:43 PM EDT | Special Weather Statement | CTP | Tioga | 62 min |
| May 26, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 49 min |
| May 26, 4:19 PM EDT | Special Weather Statement | CTP | Schuylkill | 26 min |
| May 26, 4:26 PM EDT | Special Weather Statement | CTP | Bedford | 64 min |
| May 26, 4:44 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 76 min |
| May 26, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 56 min |
| May 26, 4:54 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 66 min |
| May 26, 5:07 PM EDT | Tornado Warning | CTP | Adams, Cumberland, Franklin, Fulton | 68 min |
| May 26, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Huntingdon | 60 min |
| May 26, 5:35 PM EDT | Special Weather Statement | CTP | Clinton | 55 min |
| May 26, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Clearfield, Elk, Somerset | 55 min |
| May 26, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 41 min |
| May 26, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry | 56 min |
| May 26, 6:11 PM EDT | Tornado Warning | CTP | Adams, Cumberland, Franklin, Fulton | 49 min |
| May 26, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cameron, Centre, Clearfield, Clinton, Elk and 3 more | 62 min |
| May 26, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 61 min |
| May 26, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lebanon, Northumberland and 3 more | 65 min |
| May 26, 6:48 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Perry, York | 3 hr |
| May 26, 7:10 PM EDT | Flash Flood Warning | CTP | Franklin, Fulton | 3 hr |
| May 26, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Sullivan, Tioga | 67 min |
| May 26, 7:28 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 62 min |
| May 26, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 56 min |
| May 26, 7:54 PM EDT | Tornado Warning | CTP | Dauphin, Lebanon, Schuylkill | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.